California, 2007Heavy Snow in California, February 26 to 27, 2007
February 26 to 27, 2007 · NWS REV · 12 events in 3 counties and zones
A winter storm brought up to three feet of snow to the eastern Sierra Nevada and Carson Range, and up to a foot of snow in western Nevada.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm brought up to three feet of snow to the eastern Sierra Nevada and Carson Range, and up to a foot of snow in western Nevada.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Feb 26, 3:30 AM PST, 30 minutes earlier.
Area forecast discussion, Feb 26, 3:30 AM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 AM PST MON FEB 26 2007
SHORT TERM...
SNOW CONTINUES ACROSS THE REGION THIS MORNING...MAINLY FROM LAKE
TAHOE NORTH. AREA RADARS SHOW PRECIP ACROSS CALIFORNIA MAINLY FROM
I-80 NORTH. SATELLITE IMAGERY SHOWS THE DEEP UPPER LOW JUST OFF THE
WASHINGTON COAST. THIS SYSTEM WILL START TO MOVE INLAND TODAY. A
VORT MAX SEEN ON IR SATELLITE SHOULD MOVE INTO NRN CALIFORNIA TODAY
AS A RESULT OF A JET MAX MOVING EAST THROUGH THE BASE OF THE
TROUGH. A SECOND VORT MAX SEEN ON SATELLITE IS PROGGED BY THE GFS
TO DIG THE TROUGH FARTHER SOUTH AND CARRY MOISTURE INTO THE CENTRAL
SIERRA OVERNIGHT. AS THE JET MOVES ACROSS THE REGION ITS DYNAMICS
WILL COMBINE WITH OROGRAPHICS TO PRODUCE HEAVY SNOWFALL FROM APPROX
21Z TODAY THROUGH 06Z TUESDAY. ONE TO 2 FEET OF SNOW IS EXPECTED IN
THE NRN SIERRA WITH 2 TO 3 FEET EXPECTED THIS AFTERNOON AND OVERIGHT
IN THE CENTRAL SIERRA FROM THE TAHOE BASIN SOUTH INTO MONO COUNTY.
STRONG WINDS AHEAD OF THIS SYSTEM WILL CAUSE WHITEOUT CONDITIONS IN
THE HIGHER ELEVATIONS.
THE SNOWFALL WILL START TO TAPER OFF LATE TUESDAY. HOWEVER...WITH
UPPER TROUGH OVER THE REGION...THE CYCLONIC FLOW AND COLD AIR ALOFT
WILL KEEP THE CHANCE OF SNOW IN THE FORECAST THROUGH WEDNESDAY. A
VERY COLD AIR MASS WILL FILTER INTO THE REGION ON WEDNESDAY. AS THE
AFTERNOON DISCUSSION MENTIONED...THIS COLD AIR MASS COMBINED WITH
THE SNOW COVER...WILL BRING VERY COLD TEMPERATURES TO THE REGION
WEDNESDAY AND ESPECIALLY THURSDAY MORNINGS WITH READINGS CLOSE TO 10
DEGREES BELOW NORMAL. OHARA
.LONG TERM...THURSDAY THROUGH SUNDAY...
MODELS IN BETTER AGREEMENT THIS MORNING ON THE PATTERN INTO THE
WEEKEND. DIRTY NORTHWEST FLOW WILL CONTINUE THURSDAY BEFORE A
MODERATE AMPLITUDE RIDGE MOVES INTO THE REGION BY SAT. MODELS
CONTINUE TO SHOW A PROGRESSIVE PATTERN...BUT WITH THE BETTER
AGREEMENT THE ONLY ISSUE IS HOW LONG DOES THE RIDGE REMAIN. FOR
NOW...HAVE DECIDED TO HOLD ONTO THE RIDGE THROUGH SUN PER EURO WITH
MORE SOUTHWEST FLOW. 00Z GFS AGREES...ALTHOUGH SOME ENSEMBLE MEMBERS
ARE A BIT FASTER WITH THE NEXT SYSTEM. WILL KEEP DRY FORECAST INTO
THE WEEKEND WITH NEAR NORMAL TEMPS. AHEAD OF THE NEXT SYSTEM...WOULD
NOT BE SURPRISED TO SEE A DAY OR TWO OF ABOVE NORMAL TEMPS BUT WITH
TIMING ISSUES...WILL PLAY IT CONSERVATIVE. WALLMANN
&&
.AVIATION...
SNOW SHOWERS WILL CONTINUE THROUGH 20Z IN THE SIERRA WITH ONLY A FEW
LIGHT SNOW SHOWERS INTO WESTERN NV. NEXT SYSTEM WILL MOVE IN AFTER
20Z FROM NORTH TO SOUTH WITH STRONG JET AND SNOW WILL INTENSIFY EVEN
INTO WESTERN NV. IFR CONDITIONS WILL CONTINUE AT KTVL-KTRK THROUGH
AT LEAST 06Z TUE WITH HEAVIEST SNOW FROM 00Z-06Z. AT KRNO...VFR
UNTIL 20Z THEN EXPECT DETERIORATING CONDITIONS...WITH A 3-HR PERIOD
OF VIS BLO 1SM AND CIGS BLO 1000 FT SOMETIME AFTER 00Z WITH MODERATE
TO HEAVY SNOW. ACCUMULATIONS AT THE AIRPORT WILL BE AROUND 4
INCHES... AND MOST IF NOT ALL WITH FALL IN THE 3-HR INTENSE PERIOD.
FOR KLOL...EXPECT ONLY A 3-HR PERIOD OF IFR CONDITIONS BUT OTHERWISE
VFR. OVERALL...EXPECT IMPROVING CONDITIONS AFTER 08Z...ESPECIALLY
FOR KRNO/KLOL. WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 5 AM TO 10 PM PST TODAY FOR NVZ005.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR NVZ002.
WINTER STORM WARNING FROM 4 PM TODAY TO 4 AM PST TUESDAY
FOR NVZ003.
SNOW ADVISORY FROM 6 PM TODAY TO 4 AM PST TUESDAY FOR NVZ004.
CA...WINTER STORM WARNING FROM 5 AM TO 10 PM PST TODAY FOR CAZ070.
WINTER STORM WARNING UNTIL MIDNIGHT PST MONDAY NIGHT FOR CAZ071.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR CAZ072.
WINTER STORM WARNING FROM 5 PM MONDAY TO 7 AM PST TUESDAY
FOR CAZ073.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Feb 25, 4:50 PM PST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
450 PM PST SUN FEB 25 2007
CAZ070>073-NVZ001>005-270100-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
450 PM PST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.
.DAY ONE...TONIGHT
SEVERAL WINTER WEATHER WARNINGS AND ADVISORIES...AND WIND
ADVISORIES ARE IN EFFECT THROUGH TONIGHT. SEE THE LATEST WEATHER
MESSAGE /WWUS75 KREV NPWREV/ AND WINTER WEATHER MESSAGE
/WWUS45 KREV WSWREV/ FOR MORE DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER STRONG STORM IS EXPECTED TO REACH THE REGION AND BRING
HEAVY SNOW AND TO EASTERN CALIFORNIA AND PORTIONS OF WESTERN
NEVADA MONDAY AND MONDAY NIGHT. WINDS MAY AGAIN BE STRONG IN
PORTIONS OF WESTERN NEVADA MONDAY NIGHT. SEE THE LATEST WEATHER
MESSAGE /WWUS75 KREV NPWREV/ AND WINTER WEATHER MESSAGE /WWUS45
KREV WSWREV/ FOR MORE DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WIND
GUSTS...WIND DAMAGE...OR SNOWFALL ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN RENO.
MJD
HTTP://WEATHER.GOV/RENO
Heavy Snow, Greater Lake Tahoe Area
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
A weather spotter reported a total of 28 inches of snowfall in South Lake Tahoe.
Heavy Snow, Greater Lake Tahoe Area
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Public
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
Alpine Meadows Ski Resort reported a total of 34 inches of snowfall.
Heavy Snow, Greater Lake Tahoe Area
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Public
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
Squaw Valley Ski Resort reported a total of 16 inches of snowfall.
Heavy Snow, Greater Lake Tahoe Area
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Public
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
Northstar-at-Tahoe Ski Resort reported a total of 30 inches of snowfall.
Heavy Snow, Greater Lake Tahoe Area
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Public
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
Sugar Bowl ski area reported a total of 24 inches of snowfall.
Heavy Snow, Greater Lake Tahoe Area
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
A weather spotter 3 miles north of Meyers reported a total of 24 inches of snowfall.
Heavy Snow, Lassen/Eastern Plumas/Eastern Sierra
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Lassen/Eastern Plumas/Eastern Sierra forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.086, -120.650 (the zone’s center; the record gives no point)
A weather spotter 3 miles northwest of Janesville reported a total of 15 inches of snowfall at an elevation of 4800 feet.
Heavy Snow, Greater Lake Tahoe Area
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
A weather spotter 4 miles SSW of Prosser Creek Reservoir reported a total of 10 inches of snowfall at an elevation of 6300 feet.
Heavy Snow, Lassen/Eastern Plumas/Eastern Sierra
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Lassen/Eastern Plumas/Eastern Sierra forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.086, -120.650 (the zone’s center; the record gives no point)
A weather spotter 3 miles north of Bieber reported a total of 18 inches of snowfall.
Heavy Snow, Greater Lake Tahoe Area
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.935, -120.458 (the zone’s center; the record gives no point)
A weather spotter 4 miles east of Alpine Meadows reported a total of 24 inches of snowfall at an elevation of 7000 feet.
Heavy Snow, Lassen/Eastern Plumas/Eastern Sierra
- When
- February 26, 4:00 AM PST to February 27, 2:00 AM PST
- Where
- Lassen/Eastern Plumas/Eastern Sierra forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.086, -120.650 (the zone’s center; the record gives no point)
A weather spotter 2 miles west of Chilcoot reported a total of 18 inches of snowfall.
Heavy Snow, Mono
- When
- February 26, 6:00 AM PST to February 27, 4:00 AM PST
- Where
- Mono forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.939, -118.887 (the zone’s center; the record gives no point)
A weather spotter reported a total of 15 inches of snowfall 1 mile WNW of Mammoth Lakes at an elevation of 8100 feet.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, February 26 to 28, 2007$70,000 · 7 events
- Heavy Snow in Nevada, February 26 to 27, 20075 events
- Winter Storm and Heavy Snow in California, February 26 to 28, 20074 events
- Heavy Snow in California, February 26 to 28, 20073 events
- Heavy Snow in Idaho, February 26 to 27, 20072 events
- Blizzard and High Wind in Alaska, February 26, 200757 kt wind · 2 events
- High Wind in Alaska, February 26, 200770 kt wind · 2 events
- High Wind in California, February 26, 200780 kt wind · 2 events
- Wildfire in Puerto Rico, February 26 to 27, 20072 events
- Hail and Damaging Wind in Florida, February 26, 20072 in hail · 2 events
- Heavy Rain in California, February 26, 20071 event
- Heavy Snow in Oregon, February 26, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14203, 14204, 14205, 14206, 14207, 14209, 14210, 14211, 14212, 14213, 14214, 14208.